MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.5/26; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.5/26; COVERED CORONARY STENT
Model Number 434902
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Cardiogenic Shock (2262)
Date of Event 05/07/2021
Type of Reportable Event Death
Event or Problem Description
The pk papyrus covered stent system was selected for treatment of a type iii cs/iv perforation of the ostial/proximal lcx.The mechanism of the perforation, its length and the reference vessel diameter were not reported.The perforation was initially treated with a balloon dilation in order to stop the bleeding.Afterwards the affected pkp was chosen to seal the perforation, but it got caught at a calcification and dislodged.An attempt to retrieve the stent was not successful.In the further course of the procedure the patient was hemodynamically instable, with pericardial tamponade, persisting cardiogenic shock.Patient expired due to cardiac arrest.Outcome was rated as procedure related complication, not device related.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies or the cathlab report could also not be obtained.The provided clinical information (pk papyrus device registration form) was insufficient to establish whether a device deficiency contributed to this event.However, review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no device deficiency or manufacturing related root cause could be identified.The treating physician rated the outcome as not device related but procedure related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Event or Problem Description
The pk papyrus covered stent system was selected for treatment of a type iii cs/iv perforation of the ostial/proximal lcx.The mechanism of the perforation, its length and the reference vessel diameter were not reported.The perforation was initially treated with a balloon dilation in order to stop the bleeding.Afterwards the affected pkp was chosen to seal the perforation, but it got caught at a calcification and dislodged.An attempt to retrieve the stent was not successful.In the further course of the procedure the patient was hemodynamically unstable, with pericardial tamponade, persisting cardiogenic shock.Patient expired due to cardiac arrest.Outcome was rated as procedure related complication, not device related.

Brand Name
PK PAPYRUS US 4.5/26
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11889544
Report Number1028232-2021-02878
Device Sequence Number1390247
Product Code NIV
UDI-Device Identifier07640130447301
UDI-Public07640130447301
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number434902
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09192039
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age64 YR